Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 60, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 9, 2018, 3:44 PM EDT for Jessamine County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 3:44 PM EDT (19:44 UTC)
- Expired
- Sep 9, 2018, 8:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WGUS53 KLMK 091944
FFWLMK
KYC113-100015-
/O.NEW.KLMK.FF.W.0060.180909T1944Z-180910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
344 PM EDT SUN SEP 9 2018
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Jessamine County in central Kentucky...
* Until 815 PM EDT.
* At 344 PM EDT, Doppler radar indicated heavy rainfall training
across Jessamine County. Emergency management reported flooding
in various locations across the southern half of the county. This
additional rainfall will lead to continued flooding for the next
few hours.
* Some locations that will experience flooding include...
Nicholasville, Wilmore, Spears, Pink, Pollard, Jessamine, Logana,
Union Mills, Little Hickman and Mount Lebanon.
LAT...LON 3784 8446 3785 8447 3785 8448 3784 8449
3782 8447 3774 8458 3780 8464 3779 8462
3779 8461 3780 8461 3781 8466 3783 8468
3786 8470 3795 8450 3787 8443
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:03 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 9, 3:03 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
303 PM EDT Sun Sep 9 2018
.Short Term...(This evening through Monday)
Issued at 241 PM EDT Sun Sep 9 2018
At mid-afternoon low pressure was centered over Lexington with a
cold front dropping southwestward towards Glasgow. A corridor of
rain has been persistently training along the front today, and
additional showers and a few thunderstorms have developed out ahead
of the front in a slightly unstable atmosphere. So, will continue
with high PoPs for the remainder of the afternoon in southern and
eastern sections of the area. Will shave a few counties off of the
northwest corner of the Flash Flood Watch, northwest of the low, but
will hang on to the watch in the Blue Grass where rain and minor
flooding continue.
Tonight the low will lift north to near Toledo. Moisture trapped
beneath a sharp low level inversion behind the low will keep a low
overcast and patchy drizzle going through the night. Some patchy
light fog may form in the humid air by morning, but WNW breezes
around 5 to 10 mph should keep it from becoming dense or widespread.
Monday will be a mostly cloudy day with moisture remaining in the
region and the low near Toledo drifting only slightly to the
northeast. Other than some light patchy drizzle possible in the
morning it should be a dry day. With the clouds and a WNW breeze,
went on the cool side of guidance for max temperatures. Most folks
should see highs in the 70s, but some from southeast Indiana into
the Blue Grass may not make it out of the 60s.
&&
.Long Term...(Monday night through Sunday)
Issued at 258 PM EDT Sun Sep 9 2018
Monday Night through Wednesday Night...
Slow moving frontal boundary is forecast to push eastward and away
from the region Monday night as high pressure builds into the
region. This will result in drier conditions returning to the area
through at least Tuesday. By Wednesday, deep moisture will return
to the region and some scattered storms will be possible across the
region in the afternoon and into the evening hours. Lows Monday
night look to drop into the mid 50s. Highs Tuesday look to top out
in the 73 to 78 degree range. Lows Tuesday night look to cool into
the lower 60s. Highs on Wednesday look to be slightly warmer with
readings mainly in the upper 70s to the very low 80s with overnight
lows in the mid 60s.
Thursday through Sunday...
Moving into the extended forecast period, all eyes will be on
Hurricane Florence as it approaches and possibly makes landfall
along the SE US coast. The latest suite of guidance has been
favoring a landfall in the Carolinas though this is still subject to
change. A large positive height anomaly over the NE US and its
location will be critical in determining where Florence tracks.
Currently the models suggest that a landfall in the Carolinas looks
increasingly likely. As the storm moves inland the steering flow
looks to collapse and the remnants may actually remain rather
stationary over the Mid-Atlantic. If this scenario pans out, this
will be a life threatening, if not historic, flash flood event from
the Carolinas northward into Virgina from late next week and into
next weekend.
Locally, the effects of Florence are still a bit uncertain. The
latest modeling keeps a bit of ridging over the region. We're
likely to see more cloud cover over the east than the west. With
Florence to the east, there at least a decent shot of some
precipitation working in from the system. For now have basically
trended the forecast slightly drier in the west with a low chance
of PoPs in the east.
Highs during the period will look to be seasonal with highs in the
mid-upper 80s with overnight lows in the upper 60s to the lower 70s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 115 PM EDT Sun Sep 9 2018
Low pressure over eastern Kentucky this afternoon will lift to Lake
Erie by tomorrow afternoon. High RH air trapped under a low level
inversion behind this low will plague the TAF sites through tonight
and into Monday morning with IFR/LIFR cigs. Ceilings should begin to
lift slightly Monday afternoon but remain sub-VFR.
Showers will cross the area this afternoon but tonight into tomorrow
morning those will be replaced with patchy light drizzle and BR,
resulting in MVFR vsby late tonight into early Monday morning.
With our position behind the aforementioned low, winds will come in
generally from the WNW around 4-7kt.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch until 8 PM EDT this evening for KYZ036-037-
040>043-048-049-057.
&&
Short Term...13
Long Term...MJ
Aviation...13Hazardous weather outlook, Sep 9, 3:10 PM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 310 PM EDT Sun Sep 9 2018 KYZ036-037-040>043-048-049-057-101915- Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark- Madison- Including the cities of Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 310 PM EDT Sun Sep 9 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This hazardous weather outlook is for portions of central Kentucky. .DAY ONE...Tonight. Numerous showers and a few thunderstorms are forecast today. Given saturated grounds from Saturday's rains, any heavier showers have some potential to cause flooding. Brief gusty winds will also be possible with any storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report high rainfall amounts and any flooding and higher wind gusts today. KYZ039-046-047-054>056-064>067-073>078-081-082-101915- Anderson-Washington-Mercer-Marion-Boyle-Garrard-Green-Taylor-Casey- Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Lawrenceburg, Springfield, Harrodsburg, Lebanon, Danville, Lancaster, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 310 PM EDT Sun Sep 9 2018 /210 PM CDT Sun Sep 9 2018/ This hazardous weather outlook is for portions of central Kentucky. .DAY ONE...Tonight. Widely scattered thunderstorms will be possible this afternoon. A few could produce gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report instances of gusty winds this afternoon. INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-070>072- 101915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 310 PM EDT Sun Sep 9 2018 /210 PM CDT Sun Sep 9 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 13
In the hours before
Local storm report, Sep 9, 10:49 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 AM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLOOD 3 NW RUCKERVILLE 37.97N 84.14W
09/09/2018 CLARK KY BROADCAST MEDIA
SOCIAL MEDIA VIDEO FROM BROADCAST MEDIA
SHOWS LARGE AMOUNT OF FLOODING ALONG IRVINE
ROAD SOUTHEAST OF WINCHESTER.
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:12 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 4 hr |
| Sep 8, 8:21 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 4 hr |
| Sep 8, 8:28 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Sep 8, 8:44 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 31 min |
| Sep 8, 8:48 PM EDT | Special Weather Statement | LMK | Jefferson | 27 min |
| Sep 8, 8:50 PM EDT | Areal Flood Advisory | LMK | Bullitt | 115 min |
| Sep 8, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby, Spencer | 28 min |
| Sep 8, 9:08 PM EDT | Flash Flood Warning | LMK | Oldham, Shelby, Spencer | 4 hr |
| Sep 8, 9:31 PM EDT | Special Weather Statement | LMK | Anderson, Shelby | 29 min |
| Sep 8, 9:45 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 3 hr |
| Sep 8, 9:52 PM EDT | Areal Flood Advisory | LMK | Henry, Shelby, Trimble | 3 hr |
| Sep 8, 10:05 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 40 min |
| Sep 8, 10:21 PM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 4 more | 4 hr |
| Sep 8, 10:36 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 39 min |
| Sep 8, 11:07 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Harrison, Nicholas | 3 hr |
| Sep 9, 12:13 AM EDT | Areal Flood Warning | LMK | Bullitt, Jefferson | 3 hr |
| Sep 9, 7:17 AM EDT | Areal Flood Advisory | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Mercer | 3 hr |
| Sep 9, 7:57 AM EDT | Flash Flood Warning | LMK | Clark | 2 hr |
| Sep 9, 8:33 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Jessamine, Mercer, Washington and 1 more | 3 hr |
| Sep 9, 9:48 AM EDT | Areal Flood Advisory | LMK | Boyle, Casey, Fayette, Garrard, Jessamine, Lincoln and 2 more | 3 hr |
| Sep 9, 9:53 AM EDT | Areal Flood Warning | LMK | Clark | 6 hr |
| Sep 9, 9:59 AM EDT | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas | 3 hr |
| Sep 9, 11:30 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Jessamine, Mercer, Washington and 1 more | 4 hr |
| Sep 9, 12:12 PM EDT | River Flood Warning | LMK | Bourbon | 47 hr |
| Sep 9, 12:49 PM EDT | Areal Flood Advisory | LMK | Boyle, Fayette, Garrard, Jessamine, Madison, Mercer | 116 min |
| Sep 9, 1:11 PM EDT | Areal Flood Advisory | LMK | Allen, Simpson, Warren | 3 hr |
| Sep 9, 1:15 PM EDT | Flash Flood Warning | LMK | Jessamine | 3 hr |
| Sep 9, 2:54 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 4 days |
| Sep 9, 3:46 PM EDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Metcalfe and 2 more | 3 hr |
| Sep 9, 4:14 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.